MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Dyspareunia (4505)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: date of event was approximated to (b)(6) 2017, implant date, as no event date was reported.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).Block h6: imdrf patient codes e2006, e1405 and e0506 capture the reportable events of erosion of surgical mesh into the vagina, dyspareunia and postmenopausal vaginal bleeding.Imdrf impact code f1905 captures the reportable event of mesh excision surgery.
 
Event or Problem Description
It was reported to boston scientific corporation that an advantage system was implanted into the patient during a laparoscopic sacral colpopexy, cystocele repair + laparoscopic enterocele repair + retropubic midurethral sling using a boston scientific advantage system + cystoscopy procedure performed on (b)(6) 2017, for the treatment of prolapse of vaginal vault after hysteroscopy, lateral cystocele vaginal enterocele, rectocele, stress incontinence, stage 2 anterior vaginal wall prolapse, stage 2 posterior vaginal wall prolapse and stage 2 vaginal vault prolapse.The patient tolerated the procedure well.On (b)(6) 2022, the patient underwent excision of exposed surgical mesh and vaginal repair due to erosion of surgical mesh into the vagina.The patient presented with postmenopausal vaginal bleeding and dyspareunia.Pelvic exam revealed a 1cm area of exposed surgical mesh at the right apex corner of the vaginal cuff.There was an approximately 1cm linear area of mesh erosion into right side of the vaginal cuff at the apex.Only the portion of the exposed mesh was excised.The patient was woken up from anesthesia in stable condition.She will start vaginal estrogen therapy after discharge and follow up in one week.

Brand Name
ADVANTAGE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17539066
Report Number3005099803-2023-04277
Device Sequence Number17679571
Product Code OTN
UDI-Device Identifier08714729470274
UDI-Public08714729470274
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Model NumberM0068502000
Device Catalogue Number850-200
Device Lot Number0021027392
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient RaceWhite